Alert archive / Washington / Winter Storm Watches in 2012
Winter Storm Watch 6, NWS Spokane, WA
NWS Spokane, WA issued this winter storm watch at Feb 27, 2012, 2:11 AM PST for 6 counties in Washington; 6 counties in Idaho. It took effect at Feb 28, 2012, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2012, 2:11 AM PST (10:11 UTC)
- In effect from
- Feb 28, 2012, 10:00 PM PST
- Expired
- Feb 28, 2012, 4:03 AM PST
- In force
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Douglas County, WA, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 33 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985 WWUS46 KOTX 271011 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 211 AM PST MON FEB 27 2012 ...SIGNIFICANT WINTER STORM POSSIBLE TUESDAY NIGHT AND WEDNESDAY... A STRONG PACIFIC STORM WILL MOVE INTO EASTERN WASHINGTON AND NORTH IDAHO TUESDAY EVENING. THIS WILL BRING WIDESPREAD SNOW TO THE INLAND NORTHWEST WITH 6 OR MORE INCHES EXPECTED ACROSS THE NORTHERN VALLEYS AND UP TO A FOOT OF SNOW POSSIBLE IN THE MOUNTAINS. THE HEAVIEST SNOWFALL POTENTIAL IS EXPECTED ACROSS NORTHEAST WASHINGTON WEDNESDAY MORNING BUT THERE IS STILL SOME UNCERTAINTY AS TO WHERE THE HEAVIEST SNOWFALL WILL OCCUR. IDZ001-004-WAZ037-038-042-043-272300- /O.NEW.KOTX.WS.A.0006.120229T0600Z-120301T0600Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL... BONNERS FERRY...PRIEST RIVER...EASTPORT... SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD... FLOWERY TRAIL ROAD...REPUBLIC...INCHELIUM...WAUCONDA... CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD... SHERMAN PASS...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... STEHEKIN...CONCONULLY...BLEWETT PASS...LOUP LOUP PASS...OMAK... OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM... DISAUTEL PASS 211 AM PST MON FEB 27 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING. * SNOW ACCUMULATIONS: 6 OR MORE INCHES IN THE VALLEYS...AND UP TO A FOOT POSSIBLE IN THE MOUNTAINS. * WINDS: SOUTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING: SNOW WILL START TO FALL TUESDAY EVENING AND SPREAD FROM WEST TO EAST TUESDAY NIGHT. SNOW WILL INCREASE IN INTENSITY OVERNIGHT TUESDAY AND CONTINUE THROUGH WEDNESDAY NIGHT. * LOCATIONS: SANDPOINT...ATHOL...BONNERS FERRY...PRIEST RIVER... EASTPORT...SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS...REPUBLIC...INCHELIUM...WAUCONDA... CHESAW ROAD... HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS... LEAVENWORTH...MAZAMA...TWISP... WINTHROP...STEHEKIN...CONCONULLY... BLEWETT PASS...LOUP LOUP PASS...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE... NESPELEM...DISAUTEL PASS...COLVILLE... DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...SPRINGDALE- HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD. * IMPACTS: SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT. PERIODS OF HEAVY SNOW AND BLOWING SNOW WILL REDUCE VISIBILITY. TRAVEL DELAYS WILL BE POSSIBLE AS A RESULT OF HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
509 WWUS46 KOTX 272256 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 256 PM PST MON FEB 27 2012 ...SIGNIFICANT WINTER STORM POSSIBLE TUESDAY NIGHT THOUGH THURSDAY MORNING... A STRONG PACIFIC STORM WILL MOVE INTO EASTERN WASHINGTON AND NORTH IDAHO BEGINNING TUESDAY NIGHT. THIS WILL BRING WIDESPREAD SNOW TO THE INLAND NORTHWEST WITH SIGNIFICANT SNOWS POSSIBLE IN THE MOUNTAINS AND VALLEYS ACROSS THE CASCADES...NORTHERN WASHINGTON AND THE IDAHO PANHANDLE. THERE IS STILL SOME UNCERTAINTY AS TO HOW LONG THE HEAVIEST SNOWFALL WILL REMAIN OVER THE REGION...BUT THE LAST OF THE SIGNIFICANT SNOWS MAY NOT END FOR THE CENTRAL IDAHO PANHANDLE MOUNTAINS UNTIL WELL INTO THURSDAY. IDZ001-004-WAZ037-038-042-043-280700- /O.CON.KOTX.WS.A.0006.120229T0600Z-120301T0600Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL... BONNERS FERRY...PRIEST RIVER...EASTPORT... SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD... FLOWERY TRAIL ROAD...REPUBLIC...INCHELIUM...WAUCONDA... CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD... SHERMAN PASS...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... STEHEKIN...CONCONULLY...BLEWETT PASS...LOUP LOUP PASS...OMAK... OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM... DISAUTEL PASS 256 PM PST MON FEB 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... * SNOW ACCUMULATIONS: 4 TO 8 INCHES VALLEYS...AND 10 TO 15 INCHES IN THE MOUNTAINS. THIS UNSTABLE WEATHER PATTERN FAVORS EMBEDDED HEAVIER AMOUNTS. * WINDS: SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. GUSTS AROUND 40 MPH POSSIBLE IN THE MOUNTAINS WEDNESDAY PRODUCING BLOWING AND DRIFTING SNOW. * TIMING: SNOW WILL START TO FALL TUESDAY EVENING AND SPREAD FROM WEST TO EAST TUESDAY NIGHT. SNOW WILL INCREASE IN INTENSITY OVERNIGHT TUESDAY AND CONTINUE THROUGH WEDNESDAY NIGHT. * LOCATIONS: SANDPOINT...ATHOL...BONNERS FERRY...PRIEST RIVER... EASTPORT...SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS...REPUBLIC...INCHELIUM...WAUCONDA... CHESAW ROAD... HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS... LEAVENWORTH...MAZAMA...TWISP... WINTHROP...STEHEKIN...CONCONULLY... BLEWETT PASS...LOUP LOUP PASS...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE... NESPELEM...DISAUTEL PASS...COLVILLE... DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...SPRINGDALE- HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD. * IMPACTS: SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT. PERIODS OF HEAVY SNOW AND BLOWING SNOW WILL REDUCE VISIBILITY. TRAVEL DELAYS WILL BE POSSIBLE AS A RESULT OF HAZARDOUS DRIVING CONDITIONS. THIS INCLUDES INTERSTATE 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
113 WWUS46 KOTX 280653 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1053 PM PST MON FEB 27 2012 ...SIGNIFICANT WINTER STORM POSSIBLE TUESDAY NIGHT THOUGH THURSDAY MORNING... A STRONG PACIFIC STORM WILL MOVE INTO EASTERN WASHINGTON AND NORTH IDAHO BEGINNING TUESDAY NIGHT. THIS WILL BRING WIDESPREAD SNOW TO THE INLAND NORTHWEST WITH SIGNIFICANT SNOWS POSSIBLE IN THE MOUNTAINS AND VALLEYS ACROSS THE CASCADES...NORTHERN WASHINGTON AND THE IDAHO PANHANDLE. THERE IS STILL SOME UNCERTAINTY AS TO HOW LONG THE HEAVIEST SNOWFALL WILL REMAIN OVER THE REGION...BUT THE LAST OF THE SIGNIFICANT SNOWS MAY NOT END FOR THE CENTRAL IDAHO PANHANDLE MOUNTAINS UNTIL WELL INTO THURSDAY. IDZ001-004-WAZ037-038-042-043-281500- /O.CON.KOTX.WS.A.0006.120229T0600Z-120301T0600Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL... BONNERS FERRY...PRIEST RIVER...EASTPORT... SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD... FLOWERY TRAIL ROAD...REPUBLIC...INCHELIUM...WAUCONDA... CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD... SHERMAN PASS...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... STEHEKIN...CONCONULLY...BLEWETT PASS...LOUP LOUP PASS...OMAK... OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM... DISAUTEL PASS 1053 PM PST MON FEB 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... * SNOW ACCUMULATIONS: 4 TO 8 INCHES VALLEYS...AND 10 TO 15 INCHES IN THE MOUNTAINS. THIS UNSTABLE WEATHER PATTERN FAVORS EMBEDDED HEAVIER AMOUNTS. * WINDS: SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. GUSTS AROUND 40 MPH POSSIBLE IN THE MOUNTAINS WEDNESDAY PRODUCING BLOWING AND DRIFTING SNOW. * TIMING: SNOW WILL START TO FALL TUESDAY EVENING AND SPREAD FROM WEST TO EAST TUESDAY NIGHT. SNOW WILL INCREASE IN INTENSITY OVERNIGHT TUESDAY AND CONTINUE THROUGH WEDNESDAY NIGHT. * LOCATIONS: SANDPOINT...ATHOL...BONNERS FERRY...PRIEST RIVER... EASTPORT...SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS...REPUBLIC...INCHELIUM...WAUCONDA... CHESAW ROAD... HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD... SHERMAN PASS... LEAVENWORTH...MAZAMA...TWISP... WINTHROP... STEHEKIN...CONCONULLY... BLEWETT PASS...LOUP LOUP PASS...OMAK... OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE... NESPELEM... DISAUTEL PASS...COLVILLE... DEER PARK...CHEWELAH... NEWPORT... KETTLE FALLS...SPRINGDALE- HUNTERS ROAD...ORIN- RICE ROAD... FLOWERY TRAIL ROAD. * IMPACTS: SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT. PERIODS OF HEAVY SNOW AND BLOWING SNOW WILL REDUCE VISIBILITY. TRAVEL DELAYS WILL BE POSSIBLE AS A RESULT OF HAZARDOUS DRIVING CONDITIONS. THIS INCLUDES INTERSTATE 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
347 WWUS46 KOTX 281203 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 403 AM PST TUE FEB 28 2012 ...SIGNIFICANT WINTER STORM WILL IMPACT MUCH OF THE INLAND NORTHWEST TONIGHT THROUGH WEDNESDAY... A STRONG PACIFIC STORM IS EXPECTED TO MOVE INTO THE CASCADES THIS EVENING AND ACROSS THE REMAINDER OF THE REGION OVERNIGHT. SNOW WILL BRIEFLY TAPER OFF BEFORE TURING TO WIDESPREAD SHOWERS ON WEDNESDAY. THE HEAVIEST SNOWFALL IS EXPECTED TO OCCUR NEAR THE CASCADES...NORTHERN MOUNTAINS OF EASTERN WASHINGTON AND THE IDAHO PANHANDLE. THE SNOW WILL GRADUALLY TAPER OFF FROM WEST TO EAST...BUT COULD PERSIST OVER THE IDAHO PANHANDLE INTO EARLY THURSDAY. IDZ001-004-290000- /O.UPG.KOTX.WS.A.0006.120229T0600Z-120301T0600Z/ /O.NEW.KOTX.WS.W.0007.120229T0600Z-120301T1200Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL... BONNERS FERRY...PRIEST RIVER...EASTPORT... SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS 403 AM PST TUE FEB 28 2012 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 5 TO 9 INCHES. * WINDS: SOUTH 5 TO 15 MPH WITH GUSTS UP TO 35 MPH OVER THE MOUNTAINS. * TEMPERATURES: IN THE UPPER 20S. * TIMING: THE SNOW WILL BEGIN TO FALL LATE THIS EVENING AND BECOME HEAVY AT TIMES THROUGH EARLY WEDNESDAY MORNING. AFTER A BRIEF BREAK DURING THE MORNING...NUMEROUS SNOW SHOWERS WILL DEVELOP DURING THE AFTERNOON AND PERSIST INTO THE NIGHT. THE SHOWERS WILL BEGIN TO DECREASE IN COVERAGE BY EARLY THURSDAY MORNING. * LOCATIONS: SANDPOINT...ATHOL...BONNERS FERRY...PRIEST RIVER... EASTPORT...SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS. * IMPACTS: SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT WHILE PERIODS OF HEAVY SNOW WILL REDUCE VISIBILITIES. TRAVEL DELAYS WILL BE POSSIBLE AS A RESULT OF HAZARDOUS DRIVING CONDITIONS. THIS INCLUDES MUCH OF INTERSTATE 90 OVER THE IDAHO PANHANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ037-038-290000- /O.UPG.KOTX.WS.A.0006.120229T0600Z-120301T0600Z/ /O.NEW.KOTX.WS.W.0007.120229T0600Z-120301T0000Z/ NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE FOLLOWING LOCATIONS...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD... ORIN-RICE ROAD...FLOWERY TRAIL ROAD...REPUBLIC...INCHELIUM... WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS 403 AM PST TUE FEB 28 2012 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 4 TO 8 INCHES. * WINDS: SOUTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH OVER THE MOUNTAINS. * TEMPERATURES: IN THE UPPER 20S. * TIMING: THE SNOW WILL BEGIN TO FALL THIS EVENING AND BECOME HEAVY AT TIMES OVERNIGHT. AFTER A BRIEF BREAK DURING THE EARLY MORNING HOURS...NUMEROUS SNOW SHOWERS WILL DEVELOP BEFORE MIDDAY AND PERSIST THROUGH THE AFTERNOON. THE SHOWERS WILL BEGIN TO DECREASE IN COVERAGE WEDNESDAY EVENING. * LOCATIONS: REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD... HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD. * IMPACTS: SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT WHILE PERIODS OF HEAVY SNOW REDUCE VISIBILITIES. TRAVEL DELAYS WILL BE POSSIBLE ACROSS PORTIONS OF HIGHWAY 2...HIGHWAY 395 AND HIGHWAY 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ042-290000- /O.UPG.KOTX.WS.A.0006.120229T0600Z-120301T0600Z/ /O.NEW.KOTX.WS.W.0007.120229T0000Z-120301T0600Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE FOLLOWING LOCATIONS...LEAVENWORTH...MAZAMA... TWISP...WINTHROP...STEHEKIN...CONCONULLY...BLEWETT PASS... LOUP LOUP PASS 403 AM PST TUE FEB 28 2012 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 6 TO 13 INCHES. * WINDS: SOUTH 5 TO 15 MPH WITH GUSTS UP TO 25 MPH OVER THE MOUNTAINS. * TEMPERATURES: IN THE MID 20S. * TIMING: SNOW WILL BEGIN LATE THIS AFTERNOON AND CONTINUE THROUGH MUCH OF THE NIGHT. A BRIEF BREAK WILL LIKELY OCCUR OVERNIGHT...WITH NUMEROUS SNOW SHOWERS REDEVELOPING NEAR THE CREST THROUGH WEDNESDAY AND WEDNESDAY EVENING. THE SNOW THIS EVENING WILL IMPACT ALL LOCATIONS...WHILE THE SHOWERS ON WEDNESDAY WILL MAINLY IMPACT LOCATIONS NEAR THE CASCADE CREST INCLUDING UPPER PORTIONS OF LAKE CHELAN AND UPPER PORTIONS OF THE METHOW AND WENATCHEE VALLEYS. * LOCATIONS: LEAVENWORTH...MAZAMA...TWISP...WINTHROP... STEHEKIN... CONCONULLY...BLEWETT PASS...LOUP LOUP PASS. * IMPACTS: SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT WHILE PERIODS OF HEAVY SNOW WILL REDUCE VISIBILITIES. TRAVEL DELAYS WILL BE POSSIBLE AS A RESULT OF HAZARDOUS DRIVING CONDITIONS. THIS INCLUDES MUCH OF HIGHWAY 2 WEST OF WENATCHEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ043-290000- /O.UPG.KOTX.WS.A.0006.120229T0600Z-120301T0600Z/ /O.NEW.KOTX.WS.W.0007.120229T0600Z-120301T0000Z/ OKANOGAN VALLEY- INCLUDING THE FOLLOWING LOCATIONS...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM...DISAUTEL PASS 403 AM PST TUE FEB 28 2012 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 3 TO 5 INCHES. * WINDS: SOUTH TO 10 MPH. * TEMPERATURES: IN THE 20S TONIGHT AND INTO THE 30S ON WEDNESDAY. * TIMING: SNOW WILL START TO THIS EVENING...BEFORE TAPERING LATE TONIGHT. THERE WILL BE A BREAK IN THE PRECIPITATION BEFORE NUMEROUS SNOW SHOWERS DEVELOP BY MIDDAY WEDNESDAY. * LOCATIONS: OMAK...OKANOGAN...BREWSTER...BRIDGEPORT... OROVILLE... NESPELEM...DISAUTEL PASS. * IMPACTS: SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT WHILE PERIODS OF HEAVY SNOW WILL REDUCE VISIBILITIES. TRAVEL DELAYS WILL BE POSSIBLE AS A RESULT OF HAZARDOUS DRIVING CONDITIONS. THIS INCLUDES MUCH OF HIGHWAY 97 THROUGH THE OKANOGAN VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ002-003-WAZ033-036-290000- /O.NEW.KOTX.WW.Y.0012.120229T0600Z-120301T0000Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA- INCLUDING THE FOLLOWING LOCATIONS...COEUR D'ALENE...POST FALLS... HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE... PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA... UNIONTOWN...SPOKANE...CHENEY...DAVENPORT...ROCKFORD 403 AM PST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS: 1 TO 2 INCHES IS EXPECTED TO FALL OVERNIGHT INTO EARLY WEDNESDAY MORNING. NUMEROUS SNOW SHOWERS ARE EXPECTED TO REDEVELOP BY MIDDAY WEDNESDAY BEFORE TAPERING OFF IN THE EVENING. AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS POSSIBLE BUT AMOUNTS WILL VARY SIGNIFICANTLY OVER SHORT DISTANCES. * WINDS: EAST TO 10 MPH OVERNIGHT AND SOUTH TO SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH ON WEDNESDAY. * TEMPERATURES: IN THE 20S OVERNIGHT RISING INTO THE MID 30S ON WEDNESDAY. * TIMING: THE SNOW IS EXPECTED TO DEVELOP OVERNIGHT AND LINGER INTO EARLY WEDNESDAY MORNING. SNOW SHOWERS WILL REDEVELOP BY MIDDAY WEDNESDAY. * LOCATIONS: MOSCOW...PLUMMER...POTLATCH...GENESEE...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...PULLMAN...COLFAX... ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN... SPOKANE... CHENEY...DAVENPORT...ROCKFORD. * IMPACTS: THE FIRST ROUND OF SNOW IS EXPECTED TO IMPACT THE MORNING COMMUTE WITH WINTER DRIVING CONDITIONS. SNOW SHOWERS IN THE AFTERNOON COULD HAVE TROUBLE ACCUMULATING ON ROADS...EXCEPT UNDER THE HEAVIEST SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ035-041-044-290000- /O.NEW.KOTX.WW.Y.0012.120229T0000Z-120229T1200Z/ UPPER COLUMBIA BASIN-WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE FOLLOWING LOCATIONS...RITZVILLE...GRAND COULEE... WILBUR...COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE... WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD 403 AM PST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY. * SNOW ACCUMULATIONS: 1 TO 2 INCHES...BUT LOCALLY TO 3 INCHES NORTH OF HIGHWAY 2. * WINDS: EAST TO 10 MPH IN THE EVENING BECOMING SOUTH 10 TO 15 MPH EARLY WEDNESDAY. * TEMPERATURES: IN THE MID 20S TO LOWER 30S. * TIMING: SNOW WILL MOVE INTO THE WENATCHEE AREA DURING THE EVENING AND SPREAD INTO EASTERN COLUMBIA BASIN AROUND MIDNIGHT. THE SNOW WILL TAPER OFF TO SCATTERED SHOWERS BY EARLY WEDNESDAY MORNING. * LOCATIONS: WENATCHEE...CHELAN...ENTIAT...CASHMERE... WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD...RITZVILLE... GRAND COULEE...WILBUR...COULEE CITY. * IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA...INCLUDING I90 FROM SPRAGUE TO RITZVILLE AND MOST OF HIGHWAY 2. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Feb 27, 2:10 AM PST, 1 minute earlier.
Area forecast discussion, Feb 27, 2:10 AM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
210 AM PST Mon Feb 27 2012
.SYNOPSIS...
A dry but cool break in the active weather will last through
Tuesday. The next strong snow bearing storm system will arrive
Tuesday night and Wednesday...with widespread significant snow
accumulations likely. Unsettled and cool winter-like weather will
continue through next weekend.
&&
.DISCUSSION...
Today through Tuesday: A couple of dissipating convective vortices
are falling apart as they move out of the area at this hour. The
most potent of these remaining mesoscale systems seems to be the
one evident on satellite and radar located just NW of Walla Walla
as of 2 AM. Reflectivities with this continue to be fairly
impressive and compact, however the trend has been to shift these
higher reflectivities into the NWS Pendleton's area through the
night. It would seem given the trends that the last vestiges of
precipitation from this meso-vort will have exited the area by
morning, so no organized areas of precipitation are anticipated
through the day today. The only real driving factor for anything
but basically mostly sunny skies will be trailing cold mid-level
air that will be slow to exit the southeastern portions of the
area. As some daytime heating gets going, it does seem marginally
possible that an isolated snow shower may develop in the higher
terrain around Lewiston, however the chance will likely be limited
to the Blues/Camas Prairie. Even if any activity does develop,
accumulations seem likely to be nearly nil.
The other factor to consider for the first few hours of the
morning is fog. While fog has been rather persistent through the
night around and just south of Spokane, drier air does seem to be
filtering its way into the CWA via strong northerly flow down the
Okanogan Valley, bringing continental polar air into the CWA. Fog
product imagery has shown the extent of the fog around Spokane to
be shrinking in the past hour or two, and given the dewpoint
trends around the area, it would seem the majority of the fog
should be gone by sunrise. As a result, no fog was carried in the
morning forecast.
Layer RH values really crater on the models through the day today,
so clear skies should prevail, however boundary layer flow does
slacken through the day while remaining largely northerly. This
will keep mixing from becoming too efficient, so even with
abundant sunshine, temperatures are still likely to be held back
during the afternoon. As a general rule, highs were generally
adjusted above MEX/MAV guidance given the late February sun. This
does not mean a warm day is in store, however, as -6 to -7C at 850
mb with less than stellar mixing basically keeps the valleys in a
window from mid 30s (with snow cover) to low 40s (without snow
cover).
With continued weakening boundary layer flow and much lower
dewpoints going into the night, Monday night looks to be the
coldest night of the year so far for many areas. It certainly
wouldn't be a surprise to see the colder spots of the CWA falling
below zero. With the drier air in place, fog looks likely to be
relegated to the isolated valleys, as well. Beyond that, Tuesday
looks like a relative copy of Monday with temperatures moderating
slightly. This will be tempered by the fact that clouds will be
increasing from the west in advance of a large system that will
impact the region mid-week. /Fries
Tuesday night through Thursday...A strong Pacific storm will bring
accumulating snow to the Inland Northwest during the mid week
period. A cold air mass will be in place as Pacific moisture begins
to overspread the region. Snow will begin to fall across the east
slopes of the Cascades Tuesday evening where easterly upslope flow
will enhance lift. Precipitation will spread east to the remainder
of the forecast area overnight Tuesday. Confidence is growing that
the heaviest snowfall will be across the northern zones. Model
consensus is high with this system. There are some fine details that
still need to be worked out. The placement of the heaviest snowfall
is generally north of the I-90 corridor but the GFS has been
consistent in placing a bulls eye of qpf right over the Spokane-C'DA
areas. The timing continues to bring the bulk of the snow during the
overnight hours and into the morning commute. For now, a winter
storm watch will be issued for the northern tier from the Cascades
to North Idaho. Snowfall amounts for the valleys could be in the 6
to 8 inch range with over a foot possible in the mountains. The
remainder of the forecast area will likely see advisory amounts.
More winter highlights will likely be need as the event nears, but
for now, the watch includes the zones with the highest confidence
level. Gusty winds will accompany the cold frontal passage late
Wednesday and will continue Wednesday night. A shift to westerly
flow will bring a precipitation shadow to the east slopes and basin
while focusing precip on the eastern zones favorable to westerly
upslope flow. Temperatures will continue the below normal trend as
the region remains under the influence of a broad upper level trough.
Thursday through Sunday...Moist and unstable northwest flow will
keep a chance of showers in the forecast into the weekend.
Temperatures will trend closer to seasonal normals by Saturday when
the region will be in the warm sector ahead of another Pacific
frontal system. /Kelch
&&
.AVIATION...
06Z TAFs: Showers expected to round down in the next 2-3 hrs. Have
tempo LIFR conditions for KGEG...KSFF...KCOE. As the drier northerly
flow develops overnight...it should decrease the threat of LIFR fog
for these locations. Breezy northerly winds down the Okanogan and into
the Basin will continue overnight. Drier air will move in and produce
VFR conditions by 18z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 34 13 37 25 35 24 / 0 0 0 70 90 60
Coeur d'Alene 35 11 38 23 31 24 / 0 0 0 60 90 80
Pullman 37 8 39 26 36 26 / 0 0 0 70 90 60
Lewiston 43 21 46 32 41 30 / 10 0 0 50 70 50
Colville 36 10 37 24 36 18 / 0 0 0 70 90 70
Sandpoint 34 8 35 21 33 21 / 0 0 0 50 90 80
Kellogg 34 13 36 19 32 21 / 10 0 0 50 90 90
Moses Lake 42 16 43 28 43 27 / 0 0 0 80 50 20
Wenatchee 39 20 39 27 40 27 / 0 0 0 90 70 20
Omak 34 10 37 22 36 21 / 0 0 0 80 90 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Watch from Tuesday evening through Wednesday
evening for Central Panhandle Mountains-Northern Panhandle.
WA...Winter Storm Watch from Tuesday evening through Wednesday
evening for East Slopes Northern Cascades-Northeast
Mountains-Okanogan Highlands-Okanogan Valley.
&&Hazardous weather outlook, Feb 26, 6:52 AM PST, 19 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 652 AM PST SUN FEB 26 2012 IDZ001-WAZ037-271500- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- 652 AM PST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT BANDS OF SNOW WILL PRODUCE ACCUMULATIONS OVER NORTHEAST WASHINGTON AND FAR NORTH IDAHO TODAY. ACCUMULATIONS IN THIS REGION WILL GENERALLY BE LESS THAN 3 INCHES. HOWEVER...SOME SPOTS AROUND COLVILLE...METALINE FALLS...PRIEST LAKE...AND SANDPOINT WILL HAVE THE POTENTIAL TO RECEIVE AS MUCH AS 5 INCHES OF SNOW FROM EARLY THIS MORNING THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UNSEASONABLY COLD AIR MASS WILL DESCEND UPON THE INLAND NORTHWEST MONDAY AND TUESDAY. A PACIFIC STORM SYSTEM WILL COLLIDE WITH THIS COLD AIR TUESDAY NIGHT INTO WEDNESDAY TO PRODUCE ANOTHER ROUND OF ACCUMULATING SNOW. IDZ002>004-026-027-WAZ031>036-038-041>044-271500- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 652 AM PST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL DEVELOP OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO THIS AFTERNOON AND EVENING. SOME OF THE STRONGER SNOW SHOWERS WILL PRODUCE TEMPORARY VISIBILITY RESTRICTIONS AND SLICK DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UNSEASONABLY COLD AIR MASS WILL DESCEND UPON THE INLAND NORTHWEST MONDAY AND TUESDAY. A PACIFIC STORM SYSTEM WILL COLLIDE WITH THIS COLD AIR TUESDAY NIGHT INTO WEDNESDAY TO PRODUCE ANOTHER ROUND OF ACCUMULATING SNOW.
Nearby
Winter Storm Watches in Washington, 2012Winter Storm Watches in Idaho, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.